MAUDE Adverse Event Report: BALT USA, LLC ECLIPSE2L

BALT USA, LLC ECLIPSE2L
Model Number ECL2L6X15
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 01/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To whom it may concern: on january 28, 2020, balt usa received a complaint regarding the use of a single eclipse 2l.Details reported as follows: "during balloon assisted coiling, the 6x15 inflated and deflated as expected during placement of first coil.During placement of second coil, inflation was as expected, but during deflation the balloon would not completely deflate using 1 cc syringe.The physician switched to 20 cc syringe to increase deflation force, but balloon continued to stay partially inflated.The physician moved eclipse 2l slightly more proximal, to straighter segment, and balloon completely deflated was safely removed from patient.Coiling was completed without balloon assist.On back table, the tech and physician each completed an inflation and deflation.The balloon would completely deflate, but it took longer than expected to completely deflate.The physicians also noted during the procedure that the balloon appeared to inflate more mid and distal and that the proximal part of balloon did not appear to inflate, or at least match the diameter of inflation of the mid to distal portion.The balloon was set up with 70/30 contrast saline.The balloon did appear to take long to deflate in prep, but it inflated well and completely deflated during the two times during prep.The set up included a benchmark and phenom 17 and there was no friction or resistance felt during delivery of the system." the results of our investigation following return of the affected device, are summarized as follows: pending device return / analysis.
 
Event or Problem Description
It was reported that: "during balloon assisted coiling, the 6x15 inflated and deflated as expected during placement of first coil.During placement of second coil, inflation was as expected, but during deflation the balloon would not completely deflated using 1 cc syringe.The physician switched to 20 cc syringe to increase deflation force, but balloon continued to stay partially inflated.The physician moved eclipse 2l slightly more proximal, to straighter segment, and balloon completely deflated was safely removed from patient.Coiling was completed without balloon assist.On back table, the tech and physician each completed an inflation and deflation.The balloon would completely deflate, but it took longer than expected to completely deflate.The physicians also noted during the procedure that the balloon appeared to inflate more mid and distal and that the proximal part of balloon did not appear to inflate, or at least match the diameter of inflation of the mid to distal portion.The balloon was set up with 70/30 contrast saline.The balloon did appear to take long to deflate in prep, but it inflated well and completely deflated during the two times during prep.The set up included a benchmark and phenom 17 and there was no friction or resistance felt during delivery of the system.".
 
Additional Manufacturer Narrative
To whom it may concern: on january 28, 2020, balt usa received a complaint regarding the use of a single eclipse2l.Details reported as follows: "during balloon assisted coiling, the 6x15 inflated and deflated as expected during placement of first coil.During placement of second coil, inflation was as excepted, but during deflation the balloon would not completely deflate using 1 cc syringe.The physician switched to 20 cc syringe to increase deflation force, but balloon continued to stay partially inflated.The physician moved eclipse 2l slightly more proximal, to straighter segment, and balloon completely deflated was safely removed from patient.Coiling was completed without balloon assist.On back table, the tech and physician each completed an inflation and deflation.The balloon would completely deflate, but it took longer than expected to completely deflate.The physicians also noted during the procedure that the balloon appeared to inflate more mid and distal and that the proximal part of balloon did not appear to inflate, or at least match the diameter of inflation of the mid to distal portion.The balloon was set up with 70/30 contrast saline.The balloon did appear to take long to deflate in prep, but it inflated well and completely deflated during the two times during prep.The set up included a benchmark and phenom 17 and there was no friction or resistance felt during delivery of the system." the results of our investigation following return of the affected device, are summarized as follows: the returned product was inspected in our quality laboratory with the support of the engineering teams.After analysis under binocular, we noted that the braid was not damaged and that the tubes were not collapsed.We tried to inflate and to deflate the balloon and we succeeded to do so without any specific difficulty.No anomaly was observed on the balloon shape and the deflation time was not longer than usual.As a result, we were not able to reproduce the failure mode experienced by the user on our side.The deflation failure could depend on the balloon position and so finally on the procedure conditions with the anatomical configuration and the device location when it is inflated and deflated.In this specific case, it was indicated that the physician "moved eclipse 2l slightly more proximal, to straighter segment, and balloon completely deflated was safely removed from patient".In some configurations, with a proximal part of the balloon located in a tortuous segment, deflation could be made more difficult than usual.The use of a syringe with a larger barrel increase also, for mechanical reasons, the vacuum phenomenon and therefore the deflation difficulties with a "collapsing" risk of the balloon proximal part.In this specific case, the use of a bigger syringe after having used the 1cc (i.E.20cc as reported in the incident description) may have accentuated the deflation issue observed.As indicated in the ifu §5.3 the inflation/deflation have to be imperatively realized to using a 1ml syringe filled with appropriate contrast solution.Finally, as explained in the ifus section §5.2: "viscosity and concentration of contrast solution will affect balloon inflation and deflation times".In this specific case, "the balloon was set up with 70/30 contrast saline".These proportion could be have affected the deflation especially with the 2 hypotheses above-mentioned.In conclusion, the results of the investigations led show that this incident could have been caused by the procedure's conditions: use of an improper syringe and anatomical configuration.This phenomena could have been also reinforced by a less viscous mixture due to the significant ratio of contrast inside.Failure was not reproduceable on our side, the returned product inspection did not reveal any anomaly, as well the review of the manufacturing records.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "during balloon assisted coiling, the 6x15 inflated and deflated as expected during placement of first coil.During placement of second coil, inflation was as excepted, but during deflation the balloon would not completely deflate using 1 cc syringe.The physician switched to 20 cc syringe to increase deflation force, but balloon continued to stay partially inflated.The physician moved eclipse 2l slightly more proximal, to straighter segment, and balloon completely deflated was safely removed from patient.Coiling was completed without balloon assist.On back table, the tech and physician each completed an inflation and deflation.The balloon would completely deflate, but it took longer than expected to completely deflate.The physicians also noted during the procedure that the balloon appeared to inflate more mid and distal and that the proximal part of balloon did not appear to inflate, or at least match the diameter of inflation of the mid to distal portion.The balloon was set up with 70/30 contrast saline.The balloon did appear to take long to deflate in prep, but it inflated well and completely deflated during the two times during prep.The set up included a benchmark and phenom 17 and there was no friction or resistance felt during delivery of the system.".

Brand Name
ECLIPSE2L
Common Device Name
ECLIPSE2L
Manufacturer (Section D)
BALT USA, LLC
29 parker
irvine, ca
MDR Report Key9747866
Report Number3014162263-2020-00003
Device Sequence Number740360
Product Code MJN
UDI-Device Identifier00818053022982
UDI-Public00818053022982
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K183045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2020
Device Model NumberECL2L6X15
Device Catalogue NumberN/A
Device Lot NumberF191200103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2020
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;